MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCIVA ICD DR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)

BOSTON SCIENTIFIC CORPORATION PERCIVA ICD DR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Model Number D401
Medical Device Problem Codes High impedance (1291); Battery Problem (2885); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that this implantable cardioverter defibrillator (icd), implanted with another manufacturer's right ventricular (rv) defibrillation lead, exhibited a high out-of-range shock impedance measurement greater than 200 ohms.Shock impedance measurements fluctuated between 80 and >200 ohms with changes in posture and positioning.Rv lead fracture was suspected, and lead revision was scheduled.Prior to the procedure, the physician discussed the keeping the current icd vs.Replacing the icd during the same procedure.The icd was had been implanted for 5 months at the time of the lead revision, but a battery longevity estimate showed approximately 4 years remaining.Technical services (ts) explained that long telemetry sessions over the past week to evaluate the rv lead appear to have impacted battery longevity estimates.During the lead revision, additional lead and device evaluation in the pocket further supported that the variable and high out-of-range shock impedance measurements were likely attributed to compromised rv lead integrity.The rv lead was surgically abandoned and replaced.Additional information received approximately a year later reported that this implantable cardioverter defibrillator (icd), implanted with another manufacturer's right ventricular (rv) defibrillation lead last october, was emitting beep tones and the patient's parents were concerned about his heart rate.It was noted that the patient was on medication and currently travelling with family on vacation without a remote monitor.Ts discussed the history of out-of-range shock impedance measurements from (b)(6) 2023, and review of recent shock impedance trends revealed intermittently high out-of-range shock impedance measurements greater than 125 ohms on this newer rv lead.Troubleshooting options and programming considerations were reviewed, and the patient was scheduled for an office visit after the family returned from vacation.This implantable cardioverter defibrillator (icd) system remains in service.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
If pertinent information is provided in the future, a supplemental report will be submitted.

Brand Name
PERCIVA ICD DR
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key20020838
Report Number2124215-2024-51905
Device Sequence Number8600936
Product Code LWS
UDI-Device Identifier00802526587894
UDI-Public00802526587894
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/05/2025
Device Model NumberD401
Device Catalogue NumberD401
Device Lot Number256222
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2024
Initial Report FDA Received Date08/21/2024
Date Device Manufactured04/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age24 MO
Patient SexMale